Looking for a doctor that treats loss of taste. Any suggestions?

Follow
Share

I am 82 with Crohn's disease. I have been on Remcade infusion about 9 months. Looking for Doctor that treats loss of taste. I have seen ENT, no help.

Find Care & Housing
10

Answers

Show:
My son lost his sense of smell and taste due to a head injury in the late 90's. He's been to many doctors and has not had any kind of resolution.
Helpful Answer (0)
Reply to anonymous439773
Report

There are functional Medicine Doctors which I just recently found and I go to their sites for advice. TY to my friend who is going to become one - for this information!
When I saw a good Acupuncturist he also helped both my dying Mom and me with taste issues. Apparently, the more medications you mix, the more side effects. Burning out taste buds is just one of many.
Lastly, allergies are another common reason which is quite often over-looked in elderly people due to the serious nature of their other illnesses. (Heart, Lung, Cancer, Etc.)
Brushing your loved ones tongue, ever so lightly, and moisturizing with the lemon swabs sometimes can give taste buds a short-lived lift. Check with the doctor first, of course!!!!! I barely taste anything anymore, I eat for texture. (multiple problems) I breathe in oil of eucalyptus, to clear myself out and only do it every few days so I don't burn any membranes and follow directions on the package closely. God Bless all. Fatigued tonight.
Helpful Answer (0)
Reply to clembo
Report

Amensch, Amiodarone (a cardiac medicine) can also cause loss of taste as well as loss of the sense of smell. Our neurologist shared that insight with us, after we had mentioned that my father had loss his sense of taste and smell.
Helpful Answer (0)
Reply to GardenArtist
Report

AMENSCH again. Had many tests, scans, brain MRI, etc. and seen many doctors re loss of taste that came up negative. Have almost come to conclusion that it is due to long-time use of nasal steroid sprays to alleviate a cough -- Flonase, etc. Now on a non-steroidal spray that hopefully will eliminate a runny nose and related cough. Taste is almost completely gone and not optimistic it will return.
Helpful Answer (0)
Reply to AMENSCH
Report

AMENSCH, you asked about what toothpaste to use. The Whitening toothpaste have only been around maybe less than a decade. The whitening strips maybe 15 years at the most.

There are plenty of toothpastes and mouthwashes to choose from that don't say "whiteners" on them.
Helpful Answer (1)
Reply to freqflyer
Report

Antibiotics do this too.
Helpful Answer (0)
Reply to JoAnn29
Report

Have you discussed this with the doctor who treats you for Crohn's disease? Loss of taste/bad taste can be a symptom of that disease. I also suggest you find a discussion board about that disease, and/or find a local support group to join.
Helpful Answer (2)
Reply to jeannegibbs
Report

I don't have an answer but have lost taste, have Crohn's, have had numerous tests including brain MRI and have been on and off numerous meds to possibly discover cause of taste loss for 1 1/2 years. This is first I've heard of toothpaste causing it. What toothpaste then is recommended?
Helpful Answer (0)
Reply to AMENSCH
Report

My mother always claimed it was a zinc deficiency that caused loss of taste and ability to smell. She taught at a nursing school but I have no other leads on why. You might want to google and see if there is a link and talk to your doc.
Helpful Answer (1)
Reply to surprise
Report

KidCandle, first one needs to figure out what is causing the loss of taste. Some medicines can do that, so ask your primary doctor.

Another cause of loss of taste can come from "whitening" toothpaste or mouthwashes. I had that happen to me. Yikes, it rattled me for awhile as I didn't know what was happening. Once I stopped that toothpaste, a week later my taste buds were working again :)

Aging can also lower the limit on taste. Are you still able to taste sweets? If yes, and it doesn't effect the Crohn's disease, enjoy the sweets.
Helpful Answer (0)
Reply to freqflyer
Report